Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Seizures, headaches. Taking eption. EEG, head X-ray done. Suggest?

Dear Doctor, I need your kind advice and for following issue of mine. Following is my shorty summary of treatment. I belongs to Allahabad, during my study days around 21 year ago I was suffered from seizures and approached to Nuro Specialist in Allahabad. After Head Xray and EEG Doctor start giving me AED Tageratol 300 mg but Seizure not fully controlled later on he changed the medicine to Phenytal 30 mg - 3 tablets a day. When again seizure not fully recovered he advice Contrast CT SCAN Brain and reports diagnose me with neurocysticercosis, then Doctor advice me 2 Tab Albendazole for 3 months every morning along with Eption 100 Mg - 3 Tablets in night after 3 months Doctor advice to stop taking Tab Albendazole and keep continue Eption 100 Mg - 3 Tablets in night. Later on after 3 years [Seizure Free] I shifted to Delhi but Eption 100 mg - 3 Tablets continue taking in night. Then I have contact to another Nurologist in Delhi, he again advice the CT Scan and reports were normal hence he advised to reduced the Eption gradually by 3 Tablets to 2 Tablets and I continue taking 2 Tablets of Eption 100 mg then after 1 year Tablet reduced to 1 Tablet [Seizure Free]. Later on again after 2 years I shifted to Mumbai due to my service transfer but now I continue the Eption 100 Mg - 1 Tablet every night. Since I am living seizure free from past 18 years apx and having much active life (Doing Driving 100 Km a day, Swimming, Horse Riding ,Rock Climbing etc, also taking Hard Drinks twice in week ), but still taking Eption 100 Mg - 1 Tablet every night , hence to stop medicine again I contact to Nuro Specialist in Mumbai he gone through my medical history and and advice Test, after according to latest MRI / SCAN reports , which are normal, Doctor me to stop taking Eption 100 MG One Tablet straightaway. So regarding this I need your suggestion and opinion. Now almost 10 days passed , since I stopped taking one Tablet of Eption 100 Mg, and feeling comfortable but little bit worrying seizure recurrence and and feeling headche. Is any chance of recurrence of fits after stoping medicine, why am having slight headache .
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello Mohit Sharma
Welcome to Health Care Magic

As per guidelines usually after a single episode or in some cases two episodes of seizures, patient is advised to take AEDs. As you were also having Neurocysticercosis which was the cause of your seizure, and you had finished the treatment of Neurocysticercosis also. Following which you took phenatoin 300 mg. per day, and presently you are seizure free for about 17-18 years.
Usually AED drugs are given for at least 3 years in any epilepsy patient, after 3 years of seizure free period the neurologist taper the drug.
In you case you are seizure free for 17 yrs, your scan is also normal so you have to stop taking the medicine as per your Neurologist advise.
The anxiety and headache you are having is nothing to do with pharmacological action of drug, it is just the anticipatory anxiety of any untoward episode. Be assured and follow proper seizure prophylaxis like-
- For few days avoid driving in night, avoid looking to bright lights.
- Try to take meals on time
- Don't take alcohol or any other psychoactive substance
- Late night awakening to be avoided for some time

Get an EEG done and take opinion of neurologist for any residual electrical discharge.

Hope I cleared your doubt.
Take Care

Dr. Seikhoo Bishnoi
Answered: Wed, 6 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Neurologist Dr. Sudhir Kumar's  Response
Nov 2013

Thank you for posting your query.

You have had a long seizure free period. In addition, your MRI and CT brain are normal. This means that your neurocysticercosis infection has got cured.

So, there is no risk of getting seizures at this stage.

Mild anxiety is contributing to your headache.

So, at present, there is no need to worry.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Fri, 8 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor